Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Missed periods, light spotting, negative pregnancy test, taking synthroid. What could be wrong?

hi i m 42 and have been taking synthroid since the last 8 yrs, my dosage was recently(last august) increased from 75mcg to 100 mcgs. i have missed my periods this time ( im 7 days late) and its never happened except the 3 times i was pregnant.iIve just been spotting that too very light and I ve already had a pregnancy test and its come out negative.What can be possibly wrong?
Asked On : Thu, 31 Jan 2013
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response
You are 44 years, taking Synthroid,you had delayed period by 7 days &
it was very scanty.There can be various possibilities-
- Hypothyroidism it self causes menstrual problems.
- After 40 the menses become irregular as pre menopausal symptom.
-If you are not using any contraception, may be you have nonviable
please don't worry, pelvic sonagraphy should clear the picture. A
Gynaecologist's consultation is ideal at this stage of life.

Answered: Sun, 20 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor